de.mpg.escidoc.pubman.appbase.FacesBean
English
 
Help Guide Disclaimer Contact us Login
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Algorithmic methods for investigating equilibria in epidemic modeling

MPS-Authors
http://pubman.mpdl.mpg.de/cone/persons/resource/persons44379

El Kahoui,  M'hammed
Algorithms and Complexity, MPI for Informatics, Max Planck Society;

Locator
There are no locators available
Fulltext (public)
There are no public fulltexts available
Supplementary Material (public)
There is no public supplementary material available
Citation

Brown, C., El Kahoui, M., Novotni, D., & Weber, A. (2006). Algorithmic methods for investigating equilibria in epidemic modeling. Journal of Symbolic Computation, 41, 1157-1173.


Cite as: http://hdl.handle.net/11858/00-001M-0000-000F-21E8-F
Abstract
The calculation of threshold conditions for models of infectious diseases is of central importance for developing vaccination policies. These models are often coupled systems of ordinary differential equations, in which case the computation of threshold conditions can be reduced to the question of stability of the disease-free equilibrium. This paper shows how computing threshold conditions for such models can be done fully algorithmically using quantifier elimination for real closed fields and related simplification methods for quantifier-free formulas. Using efficient quantifier elimination techniques for special cases that have been developed by Weispfenning and others, we can also compute whether there are ranges of parameters for which sub-threshold endemic equilibria exist.